Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


I need meds holiday - never looked better than when started!!!
Jul 12, 2009

I'm 43, on meds since 2004 - truvada, reyayaz, norvir once daily. I put 30 lbs. on since taking meds, peobably due to less struggle in the body. My waste is up from 32-33 to 34-35, going 36!!!.

My CD is 440 and ratio 26. I was CD 200 when started meds and 170 lbs Now I'm 205 lbs. I exercise and diet to no avail. I plan to stop meds for a while, and the hec with all the thories. I feel that taking Norvir every day is crazy. I miss that slim body. I used to be a hunk!!! Please say something more original then "oh you can't do that". Btw, the Swiss found that undetectables pose little risk to sexual partners. Of course in America it's a no no to admit:)) Now let's get progressive!

Response from Dr. Henry

I have not seen much data documenting that stopping HIV meds results in a steady loss of body fat. Other factors besides the meds can contribute including aging, time with HIV, lower CD4 counts and others so that stopping medications would be predicted (little studied) to have a variable effect on losing body fat over the first months. Stopping meds does result in rebound in viral levels and loss of CD4 cells which also can contribute to metabolic problems. Also patients in our clinic who stopped taking their meds have been observed to note little immediate impact on body fat so it is hard to know what will happen for a given patients. KH



Previous
Creatinine level at 1.4
Next
joint pains associated with atripla

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement